Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 168, NWS Springfield, MO

June 26, 2015Christian County, Taney County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 26, 2015, 10:42 AM CDT for Christian County, Taney County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2015, 10:42 AM CDT (15:42 UTC)
Expired
Jun 26, 2015, 11:29 AM CDT
In force
47 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Christian County, MO, Taney County, MO

The radar

The Springfield radar (KSGF), 53 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-214 J/kg
Mixed-layer LCL
974 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-73 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:30 AM CDT, 4 hours 12 minutes earlier.

Area forecast discussion, Jun 26, 6:30 AM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
630 AM CDT Fri Jun 26 2015

.SHORT TERM...(Today and Tonight)
Issued at 303 AM CDT FRI JUN 26 2015

A stationary front remains draped near the I-70 corridor early
this morning and continues to provide a focus storm development as
a shortwave trough moves across eastern Kansas. Further to the
west...another storm complex has developed over western Kansas
ahead of another shortwave trough. These disturbances will help
nudge the I-70 front south across the forecast area through the
day. Will keep higher end precipitation chances going through the
day. Temperatures may get a little warmer than previously expected
along the AR/southeast KS borders. Otherwise will keep the lower to
mid 80s going for max temperatures.

Precipitation chances will decrease from northwest to southeast
through the evening as the front and upper level disturbances
shift southeast of the region.

.LONG TERM...(Saturday through Thursday)
Issued at 303 AM CDT FRI JUN 26 2015

Much drier conditions are expected for Saturday as high pressure
spreads southward from the upper Midwest. Temperatures and
dewpoint temps should average around 10 degrees lower than todays
values.

From Sunday through the middle of the workweek...upper level
northwest flow becomes well established...bringing continued
cooler conditions. The latest models show a clipper system moving
across the area on Sunday night and Monday. This will bring us a
fairly quick shot of storms with the highest chances mainly
northeast of Springfield.

Another clipper system may impact the area around
Wednesday/Thursday. Exact timing this far out on these type of
systems is pretty tricky, so went with mainly slight chance to
chance pops through midweek.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday Morning)
Issued at 630 AM CDT FRI JUN 26 2015

For the KSGF/KJLN/KBBG TAFS: Surface frontal boundary will continue
to shift southward across the taf sites today. Convective complex
will accompany the front through the morning hours, with perhaps
some strengthening this afternoon in areas south of interstate 44.
KJLN and KSGF will be affected through the morning hours, while KBBG
will likely see convection from late morning through the afternoon.
Timing all hinged on the movement and position of the front. Expect
mainly VFR to MVFR ceilings this morning, with IFR conditions
possible in any of the convective elements.

For tonight, latest guidance hinting at the possibility of post
frontal status developing as column cools. Did go ahead and mention
some MVFR ceilings at both KSGF and KBBG after 06Z. Otherwise,
convection looks to be south KBBG by early evening.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH until Noon CDT today FOR MOZ055>058.

KS...NONE.
&&

SHORT TERM...Terry
LONG TERM...Terry
AVIATION...Raberding
Hazardous weather outlook, Jun 26, 9:31 AM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
931 AM CDT FRI JUN 26 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271445-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
931 AM CDT FRI JUN 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

A LARGE CLUSTER OF SHOWERS AND THUNDERSTORMS WILL CONTINUE MOVING
SOUTHEAST ACROSS THE OZARKS REGION THROUGH MID DAY. FREQUENT
CLOUD TO GROUND LIGHTNING IS LIKELY WITH SOME OF THE STRONGER
STORMS. THERE IS A LIMITED RISK FOR DAMAGING WIND GUSTS IN FAR
SOUTH CENTRAL MISSOURI THIS AFTERNOON...AS THIS AREA BECOMES
UNSTABLE. NO SEVERE WEATHER IS EXPECTED ELSEWHERE.

FLASH FLOODING IS ONGOING OVER LOCATIONS ACROSS
BOURBON...VERNON...AND ST. CLAIR COUNTY. LOW WATER CROSSINGS AND
LOW LYING AREAS WILL BE THE PRIMARY FLOOD RISKS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PERIODIC CHANCES FOR THUNDERSTORMS WILL BEGIN SUNDAY NIGHT AND
CONTINUE THROUGH THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT SIX HOURS FOR AREAS
ALONG AND SOUTHEAST OF A LINE FROM BULL SHOALS LAKE TO EMINENCE.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

CRAMER

In the hours before

Local storm report, Jun 26, 4:45 AM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
445 AM CDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 AM     TSTM WND DMG     3 S HERMITAGE           37.90N 93.32W
06/26/2015                   HICKORY            MO   911 CALL CENTER

            2 TREES OVER HIGHWAY 254. ROAD CLOSED.

&&

RABERDING
Local storm report, Jun 26, 5:17 AM CDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
517 AM CDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 AM     TSTM WND DMG     CAPLINGER MILLS         37.79N 93.80W
06/26/2015                   CEDAR              MO   LAW ENFORCEMENT

            LARGE TREES DOWN NEAR NORTH STREET AND N SPUR.

&&

RABERDING
Local storm report, Jun 26, 9:00 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
900 AM CDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     FLASH FLOOD      1 N LOWRY CITY          38.15N 93.73W
06/26/2015                   ST. CLAIR          MO   LAW ENFORCEMENT

            SHERIFF DEPARTMENT RECEIVED A REPORT OF WATER OVER THE
            ROAD NEAR HIGHWAY A IN SAINT CLAIR COUNTY.

&&

AFOSCATO
Local storm report, Jun 26, 9:19 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
919 AM CDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 AM     TSTM WND DMG     1 NNE WARSAW            38.25N 93.38W
06/26/2015                   BENTON             MO   PUBLIC

            SEVERAL REPORTS OF TREES DOWN IN CITY LIMITS. AROUND 0340
            AM A REPORT OF A TREE DOWN NEAR POLK STREET AND HILLCREST
            LANE.

&&

AFOSCATO
Local storm report, Jun 26, 10:05 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1005 AM CDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 PM     TSTM WND DMG     LAURIE                  38.20N 92.83W
06/25/2015                   MORGAN             MO   PUBLIC

            A COUPLE TREES WERE DOWNED NEAR LAURIE.

&&

WISE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 12:47 AM CDTFlash Flood WarningSGFBenton6 hr
Jun 26, 2:58 AM CDTSevere Thunderstorm WarningSGFBenton, St. Clair, Vernon62 min
Jun 26, 3:26 AM CDTSevere Thunderstorm WarningSGFCamden, Cedar, Dallas, Hickory, Morgan, Polk and 2 more64 min
Jun 26, 4:10 AM CDTSevere Thunderstorm WarningSGFCamden, Dade, Dallas, Greene, Laclede, Miller and 2 more65 min
Jun 26, 4:29 AM CDTFlash Flood WarningSGFSt. Clair4 hr
Jun 26, 4:36 AM CDTSpecial Weather StatementSGFChristian, Greene, Lawrence, Webster39 min
Jun 26, 6:50 AM CDTAreal Flood AdvisorySGFBenton, Miller, Morgan6 hr
Jun 26, 7:43 AM CDTFlash Flood WarningSGFCedar, St. Clair, Vernon4 hr
Jun 26, 10:08 AM CDTRiver Flood WarningSGFCedar32 hr
Jun 26, 10:16 AM CDTSevere Thunderstorm WarningSGFBarry, Stone59 min
Jun 26, 11:51 AM CDTSevere Thunderstorm WarningSGFOzark54 min
Jun 26, 2:04 PM CDTRiver Flood WarningSGFVernon60 hr
Jun 26, 2:10 PM CDTRiver Flood WarningSGFBates, Vernon70 hr
Jun 26, 4:38 PM CDTRiver Flood WarningSGFVernon4 days

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.